Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark about viscosity solutions of Hamilton-Jacobi equations at the boundary


Author: P. E. Souganidis
Journal: Proc. Amer. Math. Soc. 96 (1986), 323-329
MSC: Primary 35F20; Secondary 35L99
DOI: https://doi.org/10.1090/S0002-9939-1986-0818466-4
MathSciNet review: 818466
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider viscosity solutions of first-order partial differential equations of Hamilton-Jacobi type in bounded domains. We give criteria which identify boundary points at which the equation is automatically satisfied in the viscosity sense, if it holds in the interior. These complement some recent results of M. G. Crandall and R. Newcomb [3].


References [Enhancements On Off] (What's this?)

  • [1] M. G. Crandall, L. C. Evans and P.-L. Lions, Some properties of viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. 282 (1984), 487-502. MR 732102 (86a:35031)
  • [2] M. G. Crandall and P.-L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. 277 (1983), 1-42. MR 690039 (85g:35029)
  • [3] M. G. Crandall and R. Newcomb, Viscosity solutions of Hamilton-Jacobi equations at the boundary, Proc. Amer. Math. Soc. 94 (1985), 283-290. MR 784180 (86f:35047)
  • [4] M. G. Crandall and P. E. Souganidis, Developments in the theory of nonlinear first-order partial differential equations (Proc. Internat. Sympos. on Differential Equations, Birmingham, Alabama, 1983, I. W. Knowles and R. T. Lewis, eds.), North-Holland, Amsterdam, 1984. MR 799343 (86j:35033)
  • [5] L. C. Evans, Some max-min methods for the Hamilton-Jacobi equation, Indiana Univ. Math. J. 33 (1984), 31-50. MR 726105 (85b:35009)
  • [6] P.-L. Lions, Generalized solutions of Hamilton-Jacobi equations, Pitman, Boston, Mass., 1982. MR 667669 (84a:49038)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35F20, 35L99

Retrieve articles in all journals with MSC: 35F20, 35L99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0818466-4
Keywords: Hamilton-Jacobi equations, boundary value problems, viscosity solutions
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society